Rapid onset of seizures following aspiration of viscous lidocaine.
Аннотация
A 2 year-old drank from a bottle of viscous lidocaine. Coughing and choking were prompt, and seizures began within 10 to 15 seconds. Intraosseous phenobarbital 40 mg/kg stopped seizures temporarily, 30 mg/kg more plus lorazepam 20 mg/kg were needed for complete control. Suctioning of the airway revealed viscous material compatible with the drug. Bilateral hilar pneumonia ensued rapidly. The syndrome of inappropriate antidiuretic hormone secretion occurred and was countered appropriately. Intubation, performed on admission, could not be discontinued. The adult respiratory distress syndrome, characterized by a typical diffuse X-ray pattern and poor oxygenation, developed. Bilateral pneumothoraces complicated care. The patient required 14 days of extracorporeal membrane oxygenation before recovery. A lidocaine level was obtained at 4 h post-ingestion and was 0.5 micrograms/mL (2 mumol/L). The rapid onset of seizures suggests that the drug was absorbed from the pulmonary bed. This possibility is supported by the finding of viscous-lidocaine-like material in the trachea, the rapid development of aspiration pneumonia, and the development of adult respiratory distress syndrome, which has been observed in adults when lidocaine was used in the trachea for procedures.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.